Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS New Orleans, LA

July 22, 2000Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 8:35 PM CDT for Plaquemines Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 8:35 PM CDT (01:35 UTC)
Expired
Jul 22, 2000, 9:30 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 230136
SVRNEW
LAC051-057-075-089-230230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
835 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...AVONDALE...KENNER
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF HAHNVILLE

* UNTIL 930 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM FROM 5 MILES SOUTH OF KENNER 
  TO 35 MILES EAST OF PORT SULPHUR...MOVING SOUTHWEST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BARATARIA...EMPIRE...LAFITTE AT 840 PM CDT
  BOOTHVILLE...BURAS AT 850 PM CDT
  VENICE AT 855 PM CDT
  CUT OFF...LAROSE AT 925 PM CDT
  GALLIANO...GRAND ISLE AT 930 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WdEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:15 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 22, 8:15 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
815 PM CDT SAT JUL 22 2000

LITTLE CHANGE IN PREVIOUS REASONING FOR THE NEXT 24 TO 36 HRS.
WIDESPREAD SEVERE WEATHER THIS AFTERNOON AND EVENING OVER MOST OF
THE CWA/PWA E OF A MCB-MSY LINE. WK FRONTAL TROUGH OVER S MS/CNTRL
LA WILL DRIFT SWD THE NEXT COUPLE OF DAYS. SERIES OF WK S/W TROFS
ALOFT WILL CONTINUE TO ROTATE SEWD ON FRONT SIDE OF STRONG RIDGE
ALOFT OVER THE ROCKIES. INITIAL S/W TROF TONIGHT WILL BE FOLLOWED BY
ANOTHER ONE LATE SUN AND SUN NIGHT. AIRMASS REMAINS VERY UNSTABLE
WITH HIGH K-VALUES AND PW'S PREVAILING. SO ANOTHER ACTIVE DAY FOR
TSTMS IS ON TAP FOR MUCH OF THE AREA SUN AND SUN EVENING.

IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER
WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD
CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING
THE PERIOD.

MCB 70/93/67/91 2615    BTR 73/92/69/91 2625
MSY 77/92/75/91 2725    GPT 73/92/73/90 2715

.NEW...NONE.
LA...NONE.
MS...NONE.
05

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:01 PM CDTTornado WarningLIXOrleans29 min
Jul 22, 7:05 PM CDTSevere Thunderstorm WarningLIXLivingston25 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard54 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist54 min
Jul 22, 8:35 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles55 min
Jul 22, 10:15 PM CDTSevere Thunderstorm WarningLIXLafourche45 min
Jul 23, 8:17 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana58 min
Jul 23, 8:17 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.